Alert archive / California / Small Craft Advisories in 2013
Small Craft Advisory 79, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Nov 2, 2013, 4:13 AM PDT. It took effect at Nov 2, 2013, 9:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2013, 4:13 AM PDT (11:13 UTC)
- In effect from
- Nov 2, 2013, 9:00 AM PDT
- Expired
- Nov 2, 2013, 3:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
749 WHUS76 KEKA 021113 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 413 AM PDT SAT NOV 2 2013 PZZ475-021915- /O.NEW.KEKA.SC.Y.0079.131102T1600Z-131102T2200Z/ /O.UPG.KEKA.SC.Y.0078.131102T2200Z-131105T1000Z/ /O.NEW.KEKA.GL.W.0027.131102T2200Z-131103T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 413 AM PDT SAT NOV 2 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM PDT THIS MORNING TO 3 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM PDT THIS AFTERNOON TO 8 AM PST SUNDAY... * WINDS...N INCREASING TO 15 TO 25 THIS MORNING. FREQUENT GUSTS TO 35 KT ARE EXPECTED BY LATE AFTERNOON. WINDS WILL BEGIN TO EASE BY TUESDAY. * WAVES...N BUILDING TO 13 TO 15 FT AT 14 SECONDS TODAY. SEAS WILL VERY SLOWLY SUBSIDE EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ450-021915- /O.CON.KEKA.SC.Y.0078.131102T1600Z-131103T2200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 413 AM PDT SAT NOV 2 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM PDT THIS MORNING TO 2 PM PST SUNDAY... * WINDS...NW TO N 10 TO 20 KT. GUSTS TO 30 KT NEAR CAPE MENDOCINO TONIGHT. WINDS WILL EASE ON SUNDAY. * WAVES...N BUILDING TO 10 TO 12 FT AT 12 TO 14 SECONDS BY TONIGHT. SEAS WILL SLOWLY SUBSIDE EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-021915- /O.CON.KEKA.SC.Y.0078.131102T1600Z-131104T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 413 AM PDT SAT NOV 2 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM PDT THIS MORNING TO 8 PM PST SUNDAY... * WINDS...N INCREASING TO 15 TO 25 BY THIS AFTERNOON. GUSTS TO 30 KT BY TONIGHT. WINDS WILL BEGIN TO SLOWLY DIMINISH ON SUNDAY. * WAVES...N BUILDING TO 11 TO 13 FT TODAY. SEAS WILL VERY SLOWLY SUBSIDE EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-021915- /O.CON.KEKA.SC.Y.0078.131102T2200Z-131104T1600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 413 AM PDT SAT NOV 2 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM PDT THIS AFTERNOON TO 8 AM PST MONDAY... * WINDS...NW TO N 10 TO 20 KT TODAY INCREASING TO 15 TO 25 KT BY TONIGHT. GUSTS TO 30 KT TONIGHT. WINDS WILL EASE ON MONDAY. * WAVES...N BUILDING TO 10 TO 12 FT AT 14 SECONDS BY TONIGHT. SEAS WILL VERY SLOWLY SUBSIDE EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
795 WHUS76 KEKA 021533 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 833 AM PDT SAT NOV 2 2013 PZZ475-022345- /O.CON.KEKA.SC.Y.0079.131102T1600Z-131102T2200Z/ /O.EXT.KEKA.GL.W.0027.131102T2200Z-131104T0300Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 833 AM PDT SAT NOV 2 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING NOW IN EFFECT FROM 3 PM PDT THIS AFTERNOON TO 7 PM PST SUNDAY... THE GALE WARNING IS NOW IN EFFECT FROM 3 PM PDT THIS AFTERNOON TO 7 PM PST SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. * WINDS...N INCREASING TO 15 TO 25 THIS MORNING. FREQUENT GUSTS TO 35 KT ARE EXPECTED THIS AFTERNOON. WINDS WILL BEGIN TO EASE BY TUESDAY. * WAVES...N BUILDING TO 13 TO 15 FT AT 14 SECONDS TODAY. SEAS WILL VERY SLOWLY SUBSIDE EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ450-022345- /O.CON.KEKA.SC.Y.0078.131102T1600Z-131103T2200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 833 AM PDT SAT NOV 2 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SUNDAY. * WINDS...NW TO N 10 TO 20 KT. GUSTS TO 30 KT NEAR CAPE MENDOCINO TONIGHT. WINDS WILL EASE ON SUNDAY. * WAVES...N BUILDING TO 10 TO 12 FT AT 12 TO 14 SECONDS BY TONIGHT. SEAS WILL SLOWLY SUBSIDE EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-022345- /O.CON.KEKA.SC.Y.0078.131102T1600Z-131104T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 833 AM PDT SAT NOV 2 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST SUNDAY. * WINDS...N INCREASING TO 15 TO 25 BY THIS AFTERNOON. GUSTS TO 30 KT BY TONIGHT. WINDS WILL BEGIN TO SLOWLY DIMINISH ON SUNDAY. * WAVES...N BUILDING TO 11 TO 13 FT TODAY. SEAS WILL VERY SLOWLY SUBSIDE EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-022345- /O.CON.KEKA.SC.Y.0078.131102T2200Z-131104T1600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 833 AM PDT SAT NOV 2 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM PDT THIS AFTERNOON TO 8 AM PST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM PDT THIS AFTERNOON TO 8 AM PST MONDAY. * WINDS...NW TO N 10 TO 20 KT TODAY INCREASING TO 15 TO 25 KT BY TONIGHT. GUSTS TO 30 KT TONIGHT. WINDS WILL EASE ON MONDAY. * WAVES...N BUILDING TO 10 TO 12 FT AT 14 SECONDS BY TONIGHT. SEAS WILL VERY SLOWLY SUBSIDE EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
593 WHUS76 KEKA 022123 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 223 PM PDT SAT NOV 2 2013 PZZ475-030700- /O.CON.KEKA.SC.Y.0079.000000T0000Z-131102T2200Z/ /O.CON.KEKA.GL.W.0027.131102T2200Z-131104T0300Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 223 PM PDT SAT NOV 2 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. * WINDS...N INCREASING TO 25 TO 30 THIS EVENING. FREQUENT GUSTS TO 35 KT ARE EXPECTED THROUGH SUN EVENING. WINDS WILL BEGIN TO EASE BY TUESDAY. * WAVES...N BUILDING TO 13 TO 15 FT AT 14 SECONDS TONIGHT. SEAS WILL VERY SLOWLY SUBSIDE EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ450-030700- /O.CON.KEKA.SC.Y.0078.000000T0000Z-131103T2200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 223 PM PDT SAT NOV 2 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SUNDAY. * WINDS...NW TO N 10 TO 20 KT. GUSTS TO 30 KT NEAR CAPE MENDOCINO TONIGHT. WINDS WILL EASE ON SUNDAY. * WAVES...N BUILDING TO 10 TO 12 FT AT 11 SECONDS TONIGHT. SEAS WILL SLOWLY SUBSIDE EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-030700- /O.CON.KEKA.SC.Y.0078.000000T0000Z-131104T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 223 PM PDT SAT NOV 2 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST SUNDAY. * WINDS...N 15 TO 25 BY. A FEW GUSTS TO 30 KT TONIGHT. WINDS WILL BEGIN TO SLOWLY DIMINISH ON SUNDAY. * WAVES...N BUILDING TO 11 TO 13 FT TONIGHT. SEAS WILL VERY SLOWLY SUBSIDE EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-030700- /O.CON.KEKA.SC.Y.0078.131102T2200Z-131104T1600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 223 PM PDT SAT NOV 2 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST MONDAY. * WINDS...NW TO N 15 TO 25 KT TONIGHT AND SUNDAY. A FEW GUSTS TO 35 KT TONIGHT. WINDS WILL EASE ON MONDAY. * WAVES...N BUILDING TO 10 TO 12 FT AT 11 SECONDS TONIGHT. SEAS WILL VERY SLOWLY SUBSIDE EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 1, 3:33 PM PDT, 12 hours 40 minutes earlier.
Area forecast discussion, Nov 1, 3:33 PM PDT, 12 hours 40 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
333 PM PDT FRI NOV 1 2013
.SYNOPSIS...A WEAK FRONT WILL BRING LIGHT RAIN...MAINLY
NORTH OF CAPE MENDOCINO ON SATURDAY. A COLDER AIR MASS
WILL SETTLE OVER THE REGION LATER THIS WEEKEND.
&&
.DISCUSSION...STRONG RIDGE ALOFT PRODUCED ANOTHER FINE DAY ACROSS
MUCH OF THE REGION TODAY. TEMPERATURES WERE RUNNING WARMER ACROSS
THE BOARD...EXCEPT ALONG THE COAST WHERE A SHALLOW BLANKET OF FOG
HAS BEEN LINGERING THROUGH THE DAY. FOG WILL LIKELY SPREAD BACK
ONSHORE THIS EVENING BEFORE THE LAYER DEEPENS INTO A CLOUD DECK
LATER TONIGHT IN RESPONSE TO COOLING ALOFT AND GREATER MIXING. A
SHORT-WAVE TROUGH APPROACHING 130W WAS STARTING TO TAKE SHAPE THIS
AFTERNOON. THIS S/W WILL MOVE INTO THE PAC NW ON SATURDAY DRAGGING
A WEAKENING COLD FRONT ACROSS NW CALIFORNIA DURING MAINLY THE AM
HOURS...UP TO ABOUT NOON SATURDAY. THE FRONT WILL PRODUCE LIGHT TO
MODERATE RAIN...MAINLY NORTH OF ABOUT HIGHWAY 36 AND WEST OF THE
SOUTH FORK MTN DIVIDE. OTHER PLACES TO THE EAST AND SOUTH MAY SEE
SOME LIGHT SHOWERS TOO...BUT CONFIDENCE IS NOT HIGH ENOUGH AT THIS
POINT TO INCREASE PRECIP CHANCES. IT WONT BE A MAJOR EPISODE OF
RAIN...BUT DEL NORTE COUNTY MAY SEE 0.25 TO 0.50 OF AN INCH OF
RAIN ON SATURDAY.
THERE HAS BEEN FAIRLY GOOD MODEL CONSISTENCY AND CONTINUITY WITH
THE EASTWARD PROGRESSION OF THE 500MB S/W TROUGH AXIS SAT NIGHT
AND SUNDAY. ROBUST NORTH WINDS...LOW LEVEL COOLING AND SUBSIDENCE
WILL DEVELOP BEHIND THE S/W TROUGH SAT NIGHT AND SUN. THIS SHOULD
PUT A DAMPER ON THE POST FRONTAL SHOWER ACTIVITY FOR NW CALIFORNIA.
THERE WILL BE WEAK INSTABILITY DUE TO THE COOLING ALOFT AND A FEW
LIGHT SNOW SHOWERS OR FLURRIES WILL BE POSSIBLE OVER THE MTN TOPS.
THE COOL AIR MASS WILL BE TOO DRY DURING THIS TIME FRAME FOR ANY
SNOW ACCUMULATIONS. THE MAIN STORY LATER THIS WEEKEND WILL BE THE
STRONG COOLING AS 850MB TEMPS FALL TO 0C OR LESS. INITIALLY THE
NORTH WINDS MAY BE TOO BLUSTERY TO ALLOW FOR RAPID COOLING SAT
NGT. SOME OF THE INLAND VALLEYS OF ZONES 3 AND 76 WILL DECOUPLE
AND DIP TO 32F OR BELOW BOTH SUN MORNING AND AGAIN MON MORNING.
OVERALL IT DOES NOT LOOK LIKE A HUGE COOL DOWN FOR THIS TIME OF
YEAR AND NO ADDITIONAL HEADLINES OR HIGHLIGHTS ARE NECESSARY AT
THIS TIME.
THE MODELS WERE IN GOOD AGREEMENT EARLY NEXT WEEK SHOWING A RIDGE
BUILDING UP OFFSHORE THE CALIFORNIA COAST. THE NORTHERN ZONES MAY
SEE SOME LIGHT MISTY RAIN AS A WARM FRONT CLIPS THE AREA MON NIGHT
OR TUE MORNING. THE BEST CHANCES OF RAIN APPEAR TO BE ALONG THE
COAST WHERE SHALLOW MOISTURE AMD ONSHORE SW FLOW WILL BE HIGHEST.
THE REST OF THE AREA WILL LIKELY REMAIN DRY WITH PERIODIC CLOUD
COVER THROUGH MID WEEK. THE GFS WAS STILL HAVING DIFFICULTY
RESOLVING THE FLOW PATTERN CHANGE LATE NEXT WEEK. IT HAS BEEN
TRENDING WETTER AND DEEPER WITH ANOTHER STORM LATE NEXT WEEK. THE
ECMWF AND ENSEMBLE MEANS HAVE REMAINED CONSISTENT WITH DRIVING
ANOTHER STORM TOWARD THE NORTHERN CALIFORNIA COAST AROUND THU AND
KEEPING IT AROUND INTO FRI. I LEANED TOWARD THE ECMWF AND BEEFED
UP THE PRECIP CHANCES IN ALL ZONES. THIS STORM LOOKS MORE VIGOROUS
AND SHOULD PACK MORE RAIN AND HIGH MTN SNOW WITH PERHAPS STRONGER
SOUTH WINDS AHEAD OF THE COLD FRONT.
&&
.AVIATION...ONCE AGAIN...COASTAL AIRPORTS NORTH OF CAPE MENDOCINO
WERE MOSTLY LIFR-IFR THROUGH THE MORNING. THE MARINE CLOUDS WERE
FAIRLY SHALLOW WITH CIGS VARIABLE 100-400 FEET AND MAX TOPS ABOUT
1,300 FEET AS VERIFIED BY A DEPARTING ACV AIRCRAFT. THE MARINE
LAYER WAS STILL QUITE PERSISTENT THOUGH...AND ONLY CROOKEDLY
EXTENDED INLAND ABOUT 5-7 MILES. ACV APPEARED TO EXPERIENCE A
BATTLE BETWEEN SUN AND CLOUDS AS THE LOW CLOUDS WERE IN/OUT ALONG
THE EASTERN PERIPHERY...AND VIS/CIG NOT SO GOOD UNTIL AROUND 12
NOON. MARINE CLOUDS WERE ALREADY BRINGING FLIGHT RESTRICTIONS TO
COASTAL AIRPORTS AGAIN BY 3 PM. AN APPROACHING FRONT WITH LIGHT
RAIN...EXPECTED OVERNIGHT/EARLY SATURDAY MORNING...SHOULD BREAK
UP SOME OF THE STRATUS. THIS SHOULD BRING SOMEWHAT BETTER VIS/CIGS
ALONG PARTS OF THE NORTH COAST THROUGH MID-LATE MORNING ACCORDING
TO MODEL GUIDANCE. BY AFTERNOON RAIN MAY TURN TO A SHOWER OR TWO
AS GENERAL IMPROVEMENT IS EXPECTED. AS THE FRONT MOVES INLAND...
RAIN AND SOME MVFR CONDITIONS POSSIBLE FOR INLAND AIRFIELDS
ESPECIALLY NORTH OF CAPE MENDOCINO AND HWY 36. TA
&&
.MARINE...MODELS SEEM TO BE GRABBING ON TO THE WEEKEND FRONT QUITE
WELL. THIS COLD FRONT IS EXPECTED TO SWEEP ACROSS THE COASTAL
WATERS BY SAT AFTERNOON. WHILE WINDS MAY BE GUSTY AHEAD OF THE
FRONT, NORTHERLY WINDS ARE FORECAST TO RAMP UP BEHIND FRONT AS
HIGH PRESSURE SURGES IN FROM COASTAL CANADA. MODELS ARE IN GOOD
AGREEMENT WITH WINDS IN THE 20 TO 30 KT RANGE ACROSS THE OUTER
WATERS AND A BIT LOWER NEAR THE COAST. AS THE FRONT DIGS SOUTHWARD
AND HIGH PRESSURE QUICKLY FOLLOWS, IT IS LOOKING LIKE THE PEAK
WINDS WILL BE SOUTH OF CAPE MENDOCINO AND MORE IN LINE WITH POINT
ARENA. THERE IS A POSSIBILITY OF GALE CONDITIONS ALONG THE FAR
SOUTHERN PORTION OF THE OUT WATERS. THIS WOULD BE SOUTH OF FORT
BRAGG AND BEYOND ABOUT 20NM. GALE GUSTS ARE POSSIBLE IN THE WAKE
OF CAPE MENDOCINO TOO. PEAK WINDS ARE EXPECTED SAT NIGHT INTO
SUNDAY MORNING. SEAS WILL RESPOND QUICKLY TO THE INCREASE IN
WINDS, CAUSING STEEP CONDITIONS. AS THE STEEP WAVES SUBSIDE SUNDAY
NIGHT INTO MONDAY, A LONGER PERIOD WAVE SYSTEM WILL ARRIVE,
KEEPING HEIGHTS IN THE 8 TO 10 FT RANGE BUT WITH PERIODS AROUND 11
TO 14 SECONDS. DUE TO A LARGE FETCH GENERATION AREA, THESE WAVES
MAY LINGER BEYOND MIDWEEK. HAVE HOISTED SMALL CRAFT ADVISORIES FOR
ALL NW CAL WATERS BEGINNING TOMORROW AND TAKING US THROUGH EARLY
NEXT WEEK. DEPENDING UPON HOW THE FRONT LOOKS TOMORROW, WE MAY
NEED TO RAISE A GALE WARNING FOR THE POST FRONTAL WINDS. IF IT
DOES LOOK STRONGER, WE MAY ALSO NEED HAZARDOUS SEAS WARNING FOR
THE WATERS ADJACENT TO THE POSSIBLE GALE WARNING. THE ONCOMING
SHIFTS WILL MAKE THESE DECISIONS. LONG RANGE, THE MODELS STILL
HAVE TIMING AND STRENGTH INCONSISTENCIES, SO WENT WITH A BLEND OF
THE PREVIOUS FORECAST AND THE DGEX. WAVE WISE, USED OUR LOCAL NWPS
MODEL THROUGHOUT THE FORECAST. BFG
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY FROM 9
AM PDT SATURDAY TO 2 PM PST SUNDAY PZZ450.
SMALL CRAFT ADVISORY FROM 9 AM PDT SATURDAY TO 8 PM PST SUNDAY
PZZ470.
SMALL CRAFT ADVISORY FROM 3 PM PDT SATURDAY TO 8 AM PST MONDAY
PZZ455.
SMALL CRAFT ADVISORY FROM 3 PM PDT SATURDAY TO 2 AM PST TUESDAY
PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Nov 1, 4:45 AM PDT, 23 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 445 AM PDT FRI NOV 1 2013 CAZ001-002-021145- REDWOOD COAST-MENDOCINO COAST- 445 AM PDT FRI NOV 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-076-021145- NORTH COAST INTERIOR-MENDOCINO INTERIOR- 445 AM PDT FRI NOV 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A MUCH COLDER AIR MASS BEHIND A COLD FRONTAL PASSAGE WILL BRING THE THREAT OF NEAR OR BELOW FREEZING TEMPERATURES BOTH SATURDAY AND SUNDAY NIGHTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-021145- UPPER TRINITY RIVER- 445 AM PDT FRI NOV 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MUCH COLDER AIR WILL SPREAD OVER THE REGION ON SATURDAY BEHIND A COLD FRONTAL PASSAGE BRINGING LOW TEMPERATURES IN THE 20S TO MANY VALLEY LOCATIONS BOTH SATURDAY AND SUNDAY NIGHTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 4:13 AM PDT | Gale Warning | EKA | 53 hr | |
| Nov 2, 1:55 PM PDT | Freeze Watch | EKA | 20 hr |
Nearby
Small Craft Advisories in California, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.